The Amazing Tetralogy of Fallot and Depakote

You will sometimes come across a medical condition that does not sound like one at all. The Tetralogy of Fallot is one example, which sounds more like a play than a congenital (at birth) defect. The term “tetralogy” actually does have its origins in theater, and it refers to a type of marathon production of four works by the same author in Greek theater.

In this instance, however, the term refers to a quadruple whammy of congenital heart problems, specifically: pulmonary infundibular stenosis, overriding aorta, ventricular septal defect, and right ventricular hypertrophy. Add in foramen ovale or atrial septal defect and you have a pentalogy. That is one baby with many problems. However, all these medical conditions have one thing in common: it causes the oxygen levels in the blood to drop. When the body is deprived of the oxygen it needs, bad things happen. An easily recognizable symptom of Tetralogy of Fallot is a bluish cast on a baby’s skin, leading to the familiar term “blue baby.”

There are many factors that may lead to Tetralogy of Fallot, including a genetic predisposition, poor prenatal care, and alcoholism. According to the Williams Kherkher website, it is possible that Depakote may also be a possible cause of this condition. This could be mostly because it is a confirmed teratogenic (causes a disruption in fetal development) agent. Another reason is that millions of women have been prescribed it during their pregnancy to manage migraine headaches and epileptic seizures, believing that it was safe to do so.

While there are no studies specifically looking into the link between Tetralogy of Fallot and Depakote, it would be fairly reasonable to suggest that there may be one. If you believe that your child’s congenital heart condition may be due to Depakote, you may be right. Consult with an experience dangerous drugs law firm in your area to find out more.

Leave a Reply

Your email address will not be published. Required fields are marked *